MAUDE Adverse Event Report: COOK INC INDY OTW VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL

COOK INC INDY OTW VASCULAR RETRIEVER; MMX DEVICE, PERCUTANEOUS RETRIEVAL
Model Number G51835
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Concomitant medical products: 20fr sheath + guidewire.Pma/510(k) #: k160593.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported during a fenestrated endovascular aortic/aneurysm repair (fevar)with an iliac branch device (ibd), the indy snare was placed up the patient¿s left femoral through a 20fr sheath and had snared a guidewire (0.035¿).The snare was pulled back into the sheath the snare the wire.In the process of removing the snare from the patient, it snapped.The snare did not separate.To ensure that it sis not separate forceps were placed proximal to the "snapped" area and clamped on the wire to retrieve the snare and wire.There was no significant tortuosity or calcification in the patient's vessels.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event details has been received since the last medwatch report was sent.
 
Additional Manufacturer Narrative
Additional information: concomitant medical product received on: 11apr2019.Investigation ¿ evaluation.A review of the documentation including the complaint history, device history record, instructions for use (ifu), and quality control, as well as a visual inspection and dimensional verification of the returned device were conducted during the investigation.The complainant returned one used indy snare for evaluation.A visual inspection of the complaint device indicated damage at the distal tip of the sheath, which appears to have left an indentation as if the object being snared was attempted to be retracted.No significant damage to the suture wrap or the wire loops was found.Biological matter was observed throughout the device.Elongation of the blue catheter was observed, indicating resistance when pulling back the catheter, but nothing was separated within the device.The complaint is confirmed based on physical evaluation of the returned complaint device as although there was no separation of broken components, the blue catheter was significantly elongated, indicative of resistance when pulling back the catheter and eventual breakage.This can be further supported by the damaged observed at the distal tip of the sheath that appears to have left an indentation caused by an attempt to retract the object being snared back.Additionally, a document based investigation evaluation was performed.A review of the device master record found that proper procedures are in place to identify and prevent this failure mode prior to device distribution.Design verification testing performed demonstrated that the affected product meets the established acceptance criterion and was found to be safe and effective for its intended use.A review of the device history record found no non-conformances for lot 9464231 that could have contributed to this failure mode.It should be noted that there were no other complaints associated with this lot number.There is no evidence to suggest there is any nonconforming product in house or out in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: precautions: "visually inspect the product before use to endure it is undamaged." instructions for use: " insert the retriever over-the-wire through an in situ guiding catheter or introducer sheath and advance it to the desired position." " position the retriever so that the foreign body is caught within the snare.While maintaining the snare position, slide the flexor sheath forward to capture the foreign body." " tighten tuohy-borst to maintain tension on the catheter controlling the foreign body, withdraw the retriever to a peripheral location and retrieve the foreign body." based on the information provided, inspection of the returned product, and the results of the investigation, a definitive cause could be traced to the user and an unintended use error that attributed to excessive force applied during the retraction of the snare.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
INDY OTW VASCULAR RETRIEVER
Common Device Name
MMX DEVICE, PERCUTANEOUS RETRIEVAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8516235
Report Number1820334-2019-00522
Device Sequence Number11175518
Product Code MMX
UDI-Device Identifier00827002518353
UDI-Public(01)00827002518353(17)220122(10)9464231
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/22/2022
Device Model NumberG51835
Device Catalogue NumberINDY-8.0-35-55-40
Device Lot Number9464231
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2019
Initial Date Received by Manufacturer 03/29/2019
Supplement Date Received by Manufacturer10/02/2019
Initial Report FDA Received Date04/15/2019
Supplement Report FDA Received Date10/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR